Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Rigidity of pseudoconformal connections


Authors: Michael Markowitz and Roger Schlafly
Journal: Trans. Amer. Math. Soc. 276 (1983), 133-135
MSC: Primary 32F25; Secondary 53B15
DOI: https://doi.org/10.1090/S0002-9947-1983-0684497-2
MathSciNet review: 684497
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {M^{2n - 1}}(n \geqslant 3)$ be a strictly pseudoconvex abstract $ {\text{CR}}$-hypersurface $ {\text{CR}}$-immersed in the unit sphere in $ {{\mathbf{C}}^N}$. We show that the pseudoconformal connection induced on $ M$ by the standard flat connection agrees with the intrinsic normal connection of Cartan-Chern-Tanaka if and only if $ M$ is pseudoconformally flat. In this case $ M$ is a piece of the transverse intersection of $ {S^{2N - 1}}$ with a complex $ n$-plane in $ {{\mathbf{C}}^N}$.


References [Enhancements On Off] (What's this?)

  • [1] S. S. Chern, Sur la possibilité de plonger un espace à connexion projective donné dans un espace projectif, Bull. Sci. Math. 61 (1937), 234-243; also in Selected Papers, Springer-Verlag, New York, 1978.
  • [2] S. S. Chern and J. K. Moser, Real hypersurfaces in complex manifolds, Acta Math. 133 (1974), 219-271. MR 0425155 (54:13112)
  • [3] M. J. Markowitz, $ CR$-hypersurfaces in a space with a pseudoconformal connection, Trans. Amer. Math. Soc. 276 (1983), 117-132. MR 684496 (84d:32029)
  • [4] -, The local imbedding problem for conformal connections (to appear).
  • [5] T. Ochiai, Geometry associated with semisimple flat homegeneous spaces, Trans. Amer. Math. Soc. 152 (1970), 159-193. MR 0284936 (44:2160)
  • [6] W. Rudin, Function theory in the unit ball of $ {{\mathbf{C}}^n}$, Springer-Verlag, New York, 1980. MR 601594 (82i:32002)
  • [7] N. Tanaka, On generalized graded Lie algebras and geometric structures.I, J. Math. Soc. Japan 19 (1967), 215-254. MR 36 #4470 MR 0221418 (36:4470)
  • [8] S. M. Webster, On mapping an $ n$-ball into an $ (n + 1)$-ball in complex space, Pacific J. Math. 81 (1979), 267-272. MR 543749 (81h:32022)
  • [9] -, The rigidity of $ C$-$ R$ hypersurfaces in a sphere, Indiana Univ. Math. J. 28 (1979), 405-416. MR 529673 (80d:32022)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32F25, 53B15

Retrieve articles in all journals with MSC: 32F25, 53B15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0684497-2
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society